# SDR AWKA2019122401

- Difficulty date: December 19, 2019
- Submitted: December 28, 2019
- Operation: Air carrier
- Aircraft: N751XJ
- Make and model: Cessna 750
- Aircraft serial: 7500151
- Aircraft time: 15,676 hours, 9,604 cycles
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bag
- Condition: Worn
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ON APPROACH, THE CAPTAIN'S FOOT WELL FILLED WITH A MIXTURE OF WHAT APPEARED TO BE THICK SMOKE AND VAPOR. THE EMISSION HAD AN ODOR OF BURNED DUST AND MILDEW. AS THE PILOT ADVANCED THE THRUST LEVERS TO APPROACH POWER, THE EMISSION DISCONTINUED. ON LANDING, THE CAPTAIN'S FOOT WELL FILLED AGAIN. ONCE ON THE GROUND AND ENGINES SHUT DOWN, THE EMISSION DISSIPATED.  THE CREW CONDUCTED TROUBLESHOOTING,  MULTIPLE ENGINE RUNS WERE ACCOMPLISHED AND THE PROBLEM RETURNED EACH TIME. MAINTENANCE WAS UNABLE TO DETERMINE THE SOURCE OF THE PROBLEM. MAINTENANCE TECHNICIANS WERE SECURED TO INSPECT AND REPAIR THE AIRCRAFT. TECHNICIANS REPORTED THAT THE SMOKE WAS INDEED WATER VAPOR. AN ASPIRATOR TEST WAS PERFORMED WITH NO FAULTS NOTED AND MOISTURE SEPARATOR DRAIN LINES VERIFIED TO BE CLEAR. COALESCER SOCKS AND RELIEF VALVES WERE CLEANED AND REINSTALLED. OPS CHECKS REVEALED THE EXISTING CONDITION. EXISTING COALESCERS SHOW EXCESSIVE WEAR.  ON FURTHER TROUBLESHOOTING, IT WAS DETERMINED THAT WHAT APPEARED TO BE SMOKE WAS INDEED EXCESSIVE CONDENSATION CAUSED BY DETERIORATED WATER SEPARATOR COALESCER SOCKS (P/N: 746451-3). BOTH THE LH & RH COALESCER SOCKS WERE REPLACED WITH NEW; LEAK AND FUNCTIONAL TEST WAS NORMAL, WITH NO FURTHER DISCREPANCIES NOTED. AIRCRAFT WAS RETURNED TO SERVICE.
